Alert archive / Maine / Gale Warnings in 2012

Gale Warning 10, NWS Gray, ME

March 3, 2012

NWS Gray, ME issued this gale warning at Mar 3, 2012, 3:13 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 3:13 AM EST (08:13 UTC)
Expired
Mar 3, 2012, 9:20 AM EST
In force
6 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WHUS71 KGYX 030813
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 AM EST SAT MAR 3 2012

ANZ150-151-040815-
/O.UPG.KGYX.SC.Y.0025.000000T0000Z-120304T1100Z/
/O.NEW.KGYX.GL.W.0010.120303T0813Z-120304T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
313 AM EST SAT MAR 3 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ152>154-040815-
/O.CON.KGYX.SC.Y.0025.000000T0000Z-120304T1100Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
313 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
572 
WHUS71 KGYX 031420
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
920 AM EST SAT MAR 3 2012

ANZ150-151-040530-
/O.CAN.KGYX.GL.W.0010.000000T0000Z-120304T1100Z/
/O.EXA.KGYX.SC.Y.0025.000000T0000Z-120304T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
920 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST 20 TO 30 KT WITH HIGHER GUSTS.

* SEAS...SEAS 5 TO 10 FEET ON THE OUTER WATERS THROUGH
  TONIGHT...WITH SEAS 3 TO 7 FEET IN THE BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ152>154-040530-
/O.CON.KGYX.SC.Y.0025.000000T0000Z-120304T1100Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
920 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 2, 11:57 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 2, 11:57 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1157 PM EST FRI MAR 2 2012

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH INTO THE REGION LATER TONIGHT AND
SATURDAY. A COLD FRONT WILL SWEEP EAST ACROSS THE AREA SATURDAY
AFTERNOON AND NIGHT. A COLD UPPER TROUGH OF LOW PRESSURE WILL
SETTLE OVER THE AREA SUNDAY...THEN HIGH PRESSURE WILL BUILD SLOWLY
EAST FROM THE GREAT LAKES THROUGH THE REMAINDER OF THE FORECAST
PERIOD. AS THE HIGH MOVES OFF THE MID ATLANTIC COAST LATE
TUESDAY...A WARM SOUTHWEST FLOW WILL DEVELOP ACROSS THE AREA. A
COLD FRONT WILL APPROACH THE REGION LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...

1155 PM...A FEW MINOR ADJUSTMENTS TO 1ST PERIOD TEMP GRIDS BASED
ON MESONET. OTHERWISE...CURRENT GRIDS ARE IN GOOD SHAPE AS
OVERRUNNING SNOW CONTINUES TO SPREAD NORTH AND EAST INTO THE
FORECAST AREA.

PREV DISC...
1025 PM...STARTING TO SEE A LITTLE BIT OF VERY LIGHT SNOW DEV
LOPING ON THE COAST AROUND AND S OF CASCO BAY AND IN INLAND
UPSLOPE AREAS JUST NA ND W OF THIS AREA. THIS WILL REMAIN VERY
LIGHT...AND BULK OF PRECIP WILL STILL COME IN AROUND OR AFTER
MIDNIGHT...AS FIRST SURGE OF WAA MOVES THROUGH ALOFT. SO JUST SOME
TEAKS TO THE FORECAST...OTHERWISE PREV THINKING LOOKS GOOD.

8 PM...HAVE BACKED OFF SNOW/QPF AMTS A BIT...AS MODELS LOOK LIKE
THEY MAY BE SUFFERING FROM A BIT OF CONVECTIVE FEEDBACK...OR MAYBE
THEY ARE SUGGESTING SOME CONVECTION ALONG THE COAST SAT MORNING.
EVEN IF THE MODEL QPFS ARE CORRECT...THE MAJORITY OF THE QPF LOOKS
TO FALL AS RAIN. INLAND COULD SEE A PERIOD OF PL/FZRA AS WELL
ESPECIALLY BETWEEN 09Z-14Z...AND SO THE ADVISORIES WILL HANG ON.
ENDING TIME OF ADV HAD TO BE CORRECTED...SO TWEAKED THE STARTING
BACK BY A COUPLE HOURS AS WELL. SHOULD SEE ALL RAIN ACROSS THE CWA
BY MIDDAY...WITH RAIN ENDING BY EARLY AFTERNOON. TEMPS OVERNIGHT
WILL FALL VERY LITTLE IF AT ALL...BUT ITS PRETTY MUCH IN THE 20S
/TEENS IN THE MTNS/...SO COLD ENOUGH FOR FROZEN/FREEZING PRECIP.

PREVIOUSLY...THE COLD ARCTIC HIGH REMAINS IN PLACE TONIGHT KEEPS
THE COLD AIR LOCKED IN OVER THE REGION. MEANWHILE UPSTREAM A
RAPIDLY APPROACHING WAA PATTERN WILL ONCE AGAIN DEVELOP AS A WARM
FRONT APPROACHES THE REGION. SNOW IS EXPECTED TO BREAK OUT LATER
THIS EVENING AND RAPIDLY SPREAD NORTH AND EAST. OVER COASTAL AREAS
THE SNOW WILL MOST LIKELY CHANGE OVER TO ALL RAIN BEFORE MORNING
DUE TO LOW LEVEL BNDRY TEMPS WARMING A LITTLE OVER THE THRESHOLDS
DUE TOO THE INCRG ONSHORE SSELY MARITIMES AIR. BUT FURTHER INLAND
THE FRSH DEEP SNOW COVER COMBINED WITH COLD EARLY MORNING TEMPS
WILL MEAN THAT ONCE THE SNOW DEVELOPS IT WILL CONTINUE THRU
MORNING. USED A BLEND OF THE MAV /MET TEMPS.

&&

.SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD ARCTIC HIGH PRES SYSTEM ANCHORED OVER THE REGION WILL
SLOWLY GIVE WAY BY SATURDAY MORNING ALLOWING THE STG WAA ASSOC
WITH THE STG MID LEVEL JET TO PUSH NWD DURING THE MORNING. ALL MODELS
AGREE ON A STRONG PUSH OF WAA SATURDAY MORNING BUT ENOUGH ARCTIC
AIR IN PLACE INLAND TO SLOW THE NWD PROGRESS OF THE WARM AIR AND
ALLOW SVRL INCHES OF SNOW TO OCCUR (GENERALLY 2-6 INCHES) BEFORE
THE CHANGEOVER OCCURS TO SLEET AND EVEN PSBLY A BRIEF PD OF FRZG
RN BEFORE GOING OVER TO ALL RAIN OVER MOST AREAS BY MID-LATE
SATURDAY MORNING. THE NORTHEAST INLAND AREAS WILL BE THE LAST TO
CHANGEOVER AND HAVE HIGHEST ACCUMS WITH PSBLY EVEN HIGHER AMTS
THAN FCST MAY OCCUR IN THESE AREAS...MODELS SHOW SIGNIFICANT QPF
PASSING ALONG AND JUST S OF THAT AREA SATURDAY MORNING AND TIMING
OF THE CHANGEOVER WILL BE CRITICAL AS TO SNOW ACCUMS.

THIS WILL BE A FAST MOVING SYSTEM WITH A STRONG DRY SLOT THAT MOVES
THRU DURING THE AFTN ALLOWING MOSUN CONDS TO DEVELOP BY MID AFTN
OVER MOST AREAS AWAY FROM THE MTNS. SATURDAY NIGHT CONDS SHOULD
REMAIN GENERALLY MOSCLR XCPT IN THE MTNS WHR CLDS AND MAYBE A FEW
SNW SHWRS ARE POSSIBLE,

OVERALL A BLEND OF MAV/MET TEMPS SEEMS OK.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MODELS IN GOOD AGREEMENT THROUGH WEDNESDAY THEN DIFFER IN TIMING
OF COLD FRONT FROPA LATE IN THE WEEK ALTHOUGH NEW ECMWF TRENDING
TOWARDS GFS WITH A QUICKER FRONTAL PASSAGE.

SUNDAY CYCLONIC FLOW WILL KEEP A THREAT OF SNOW SHOWERS OVER MTNS.
WEAK SHORT WAVE MOVING IN THE NW FLOW SUNDAY NIGHT INTO MONDAY
WILL KEEP SNOW SHOWER THREAT GOING OVER MTN AREAS. ELSSWHERE A
DOWN SLOPE FLOW SHOULD KEEP THINGS DRY. HIGH PRESSURE WILL BUILD
OVER THE REGION TUESDAY AND WEDNESDAY KEEPING THINGS DRY WITH
WARMING TEMPERATURES. TEMPERATURES SHOULD GET WELL ABOVE NORMAL
WED...THU AND POSSIBLY FRI. AS MENTIONED A COLD FRONT APPROACHES
FRIDAY WITH TIMING UNCERTAIN. THIS WHOULD RETURN THE THREAT OF
RAIN/SNOW SHOWERS.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...CONDS LOWERING TO IFR TONIGHT IN SNOW FROM S-N TNGT.
IFR SAT AM IN SNOW...SLEET...FREEZING RAIN AND RAIN...THEN
IMPROVING TO VFR FROM WEST TO EAST AFTER 17Z WITH PASSAGE OF
COLD/OCCLUDED SURFACE FRONT.

LONG TERM...MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH
TUESDAY...WITH MVFR CONDITIONS POSSIBLE IN MOUNTAIN SNOW SHOWERS
THROUGHOUT THE PERIOD. VFR EXPECTED WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...SCA WINDS CURRENTLY BELOW SCA CRIT
BUT SEAS REMAIN HIGH THIS AFTERNOON. TONIGHT WINDS AND SEAS ONCE
AGAIN INCREASE TO SCA AHEAD OF NEXT STORM SYSTEM. THE SCA WILL
CONTINUE TONIGHT AND WILL BE EXTENDED THROUGH SATURDAY NIGHT.

LONG TERM...WAVES MAY STILL BE AT SCA LEVELS SUNDAY BEFORE
SUBSIDING.  WINDS TO BE BLO SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR MEZ018-
     019.
     WINTER WEATHER ADVISORY UNTIL NOON EST SATURDAY FOR MEZ007>009-
     012>014-020>022.
NH...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
     NHZ005>010-013.
     WINTER WEATHER ADVISORY UNTIL NOON EST SATURDAY FOR NHZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ150>154.

&&

ES
Hazardous weather outlook, Mar 2, 8:14 PM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
814 PM EST FRI MAR 2 2012

MEZ007>009-012>014-020>022-NHZ001>004-040115-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-
814 PM EST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO NOON EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-019-NHZ005>010-013-040115-
INTERIOR YORK-INTERIOR CUMBERLAND-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
814 PM EST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023>028-NHZ014-040115-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
814 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-040115-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
814 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.